MAUDE Adverse Event Report: PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS FUSION HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB811
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of physical damage or abnormalities.Unit appears to have been primed.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the top of the device.The device was cut apart and the leak is from the bond between the blood side to atmosphere.Reason for return was confirmed.Conclusion: complaint confirmed for the fusion oxygenator's leak from the top of the device.Review of this unit¿s device history record found no abnormalities or ncmrs initiated during manufacturing that would cause or contribute to the reported event.This unit passed all testing and inspections during manufacturing, however, this was likely an error during manufacturing.The issue will be addressed by notifying manufacturing personnel during quarterly product quality meetings.There were no patient/clinical safety issues reported.No further actions to be taken at this time.Trends for issues with this product are reviewed at quarterly quality meetings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of a fusion oxygenator ,  it was reported that during priming the perfusionist observed prime solution to be leaking out from the top of the oxygenator.The device was replaced.There was no patient involvement, so no adverse effect occurred.The customer stated the specific location of the leak could not be identified.No heparin or other drugs were added to the prime solution.There were no noticeable cracks or damage to the oxygenator or the packaging.Medtronic received additional information that there was no damage to other contents within the package.There was no air in system and no adverse patient effects, as the issue occurred during priming.
 
Additional Manufacturer Narrative
Correction e4.2 (expiration date), h3 (device evaluated?), h3.2 (dev ret to mfr?), (h4 (device mfg date) and h8 (usage of device): these fields have been updated.The device evaluation summary was included in a previous report (2184009-2023-00170) but fields h3 and h3.2 were not updated at that time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FUSION HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16741468
Report Number2184009-2023-00170
Device Sequence Number5378373
Product Code DTZ
UDI-Device Identifier00643169178168
UDI-Public00643169178168
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/03/2024
Device Model NumberBB811
Device Catalogue NumberBB811
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown